MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: hysterectomy laparoscopy.Event description: [translation] during the intervention, the part of the trocar that remains inside the patient between the balloon and the end of the obturator fragmented falling pieces into the abdomen, all of them were removed with the consequential risk of perforation, infection, etc.They report to the aemps through the notificaps portal.Additional information received by email from applied medical representative on 10 sep 2021: today i have been in hospital.I have different's meetings with, [human resources], [operating room nurses] and (b)(6).[a], gynecologist who did the surgery last (b)(6) 2021.The other gyn was (b)(6).[b].During the operation, a laparoscopy hysterectomy, towards the end when they were checking the hemostasis they watched that there was a strange plastic piece, when they extracted it they saw that it was a piece from one of the trocars.They saw that one of the pieces was missing and searched the abdomen for a while, when they did not find it they decided that need to do a laparotomy to find it, they made it and the missing piece appeared.Dra.[a] told me that they had warned urology because they had to check the bladder (nothing to do with the incident) and that taking advantage of this they decided this way to solve both things.They didn¿t feel that the trocar was forced or anything was broken during the operation.The patient is doing well, recovering.They are worried because they have units of the same batch left and don¿t know if they will work properly.Additional information received by email from applied medical representative on (b)(6) 2021: the procedure being performed was a hysterectomy laparoscopy.They dont know how it broke because they didn't notice anything strange during the intervention, they didn't feel that they forced any trocar.No robot used, there¿s an ancillary trocar.As a method of insertion, they used fios introduction.Type of intervention: they decided that need to do a laparotomy to find it, they made it and the missing piece appeared.Patient status: the patient is doing well, recovering.No patient injury or illness associated with the complaint event.
 
Event or Problem Description
Procedure performed: histerectomy laparoscopy.Event description: [translation] during the intervention, the part of the trocar that remains inside the patient between the balloon and the end of the obturator fragmented falling pieces into the abdomen, all of them were removed with the consequential risk of perforation, infection, etc.They report to the aemps through the notificaps portal additional information received by email from applied medical representative on 10 sep 2021: today i have been in hospital [ ].I have differents meetings with, [human resources], [operating room nurses] and dra.[a], gynecologist who did the surgery last (b)(6) 2021.The other gyn was dra.[b].During the operation, a laparoscopy hysterectomy, towards the end when they were checking the hemostasis they whatched that there was a strange plastic piece, when they extracted it they saw that it was a piece from one of the trocars.They saw that one of the pieces was missing and searched the abdomen for a while, when they did not find it they decided that need to do a laparotomy to find it, they made it and the missing piece appeared.Dra.[a] told me that they had warned urology because they had to check the bladder (nothing to do with the incident) and that taking advantage of this they decided this way to solve both things.They didn¿t feel that the trocar was forced or anything was broken during the operation.The patient is doing well, recovering.They are worried because they have units of the same batch left and don¿t know if they will work properly.Additional information received by email from applied medical representative on 13 sep 2021: the procedure being performed was a histerectomy laparoscopy.They dont know how it broke because they didn't notice anything strange during the intervention, they didn't feel that they forced any trocar.No robot used, there¿s an ancillary trocar.As a method of insertion, they used fios introduction.Type of intervention: they decided that need to do a laparotomy to find it, they made it and the missing piece appeared patient status: the patient is doing well, recovering.No patient injury or illness associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with two green fragments.Visual inspection confirmed the complainant¿s experience of a fractured cannula tip.The fragments completed the missing portion of the cannula tip.Based on the condition of the returned unit, it is possible that the cannula tip fractured due a large force applied to the cannula tip.It is also possible that the cannula was more susceptible to breakage.However, the exact root cause of the cannula tip fracture is unknown.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CFS12, 11X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12508361
Report Number2027111-2021-00637
Device Sequence Number5159404
Product Code GCJ
UDI-Device Identifier00607915119850
UDI-Public(01)00607915119850(17)240518(30)01(10)1415109
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model NumberCFS12
Device Catalogue Number101472329
Device Lot Number1415109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown